MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P W/ ECHO; SURGICAL MESH
Catalog Number 0144790
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh - composix l/p (device #1).An additional emdr was submitted to represent the bard/davol mesh - ventralex (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p, ventralex hernia patch and ventrio patch.As reported, the patient is making a claim for an adverse patient outcome against composix l/p and ventralex hernia patch which were implanted on (b)(6) 2018.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name and 510k.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2016) is considered to be a best estimate.Updated fields: a2, a4, b4, b5, b6, b7, d3 (manufacturer), d4, g1, g3, g6, h2, h4, h6, h10, h11.Corrected field: d1 (brand name) and g4 (510k).This supplemental emdr represents the composix l/p using echo ps (device #2).Additional supplemental emdr was submitted to represent ventralex mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p, ventralex hernia patch and ventrio patch.As reported, the patient is making a claim for an adverse patient outcome against composix l/p and ventralex hernia patch which were implanted on (b)(6) 2018.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 - patient was diagnosed with multiple ventral incisional hernias thereby underwent open repair with implant of ventrio mesh (device #1).Per op notes, "multiple defects were connected and a ventrio mesh (device #1) was placed and sutured." (b)(6) 2018 - patient was diagnosed with recurrent ventral incisional hernia with multiple adhesions thereby underwent laparoscopic repair with implant of composix l/p using echo ps (device #2) and ventralex mesh (device #3).Per op notes, "multiple adhesions were taken down.The previous mesh (device #1) was still in place covering the defect.In the mid right side, a composix l/p using echo ps (device #2) was placed and sutured.In the left lower quadrant, a ventralex mesh (device #3) was placed and sutured.".

Brand Name
MESH - COMPOSIX L/P W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9621251
Report Number1213643-2020-00506
Device Sequence Number2100786
Product Code FTL
UDI-Device Identifier00801741031366
UDI-Public(01)00801741031366(17)180328(10)HUAQ1576
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number0144790
Device Lot NumberHUAQ1576
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale